Wyoming, 2014

High Wind in Wyoming, February 12 to 15, 2014

February 12 to 15, 2014 · NWS CYS · 41 events in 12 counties and zones

A low pressure system moved across Montana and the Dakotas. The resultant large pressure gradient generated a prolonged period of strong gap winds with gusts in excess of 70 mph throughout much of south central and southeast Wyoming.

Where it happened

Every event with a place to put it; 41 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A low pressure system moved across Montana and the Dakotas. The resultant large pressure gradient generated a prolonged period of strong gap winds with gusts in excess of 70 mph throughout much of south central and southeast Wyoming.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 12, 10:35 AM MST, 16 minutes earlier.

Area forecast discussion, Feb 12, 10:35 AM MST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1035 AM MST WED FEB 12 2014

.UPDATE...
ISSUED AT 913 AM MST WED FEB 12 2014

PRIMARY FORECAST CONCERN FOR TODAY IS WINDS AND THE HIGH WIND
WARNING ACROSS A SIGNIFICANT PORTION OF SE WYOMING. SKIES WERE
OVERCAST ACROSS MUCH OF THE AREA WITH WINDS GENERALLY BETWEEN 10
TO 20 KNOTS. WINDS HAVE INCREASED ACROSS THE WIND PRONE AREAS WITH
GUSTS APPROACHING 50 MPH NEAR BORDEAUX AND LARAMIE. WILL KEEP THE
HIGH WIND WARNING AS IS...BUT MAY NEED TO CANCEL PORTIONS OF IT IF
WINDS DO NOT PICK UP IN CHEYENNE AND MOST OF CARBON COUNTY BY
NOON. CURRENT 12Z NAM SHOWS THE STRONGEST WINDS OVER THE WIND
PRONE AREAS ALONG WITH NORTHERN CARBON COUNTY...WITH AN
UNFAVORABLE SURFACE PRESSURE GRADIENT ELSEWHERE. WINDS ARE
EXPECTED TO PICK UP ACROSS THE REMAINDER OF SE WYOMING TONIGHT AS
THE AREA OF STRONG SUBSIDENCE SHIFTS EASTWARD TOWARDS THE NEBRASKA
BORDER.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 435 AM MST WED FEB 12 2014

TODAY...TWO PRIMARY CHALLENGES TODAY WILL BE WINDS ACROSS SOUTHEAST
WYOMING...AND SNOW ACROSS OUR SOUTHWEST MOUNTAINS. WEST NORTHWEST
FLOW AT THE LOW AND MID LEVELS STRENGTHENS APPRECIABLY WITH THE
CRAIG TO CASPER 700 MB HEIGHT DIFFERENCES EXCEEDING 70 METERS. 50 TO
65 KNOTS JETLET ORIENTED NORTHWEST TO SOUTHEAST WILL EXTEND FROM
NEAR RAWLINS TO CHEYENNE AND PINE BLUFFS LATE THIS AFTERNOON...AND
WITH DECENT DOWNWARD MOTION INDICATED BY THE OMEGA FIELDS AS WELL AS
WITH THE 500-300 MB AND 700-500 MB QUASIGEOSTROPHIC FORCING...HAVE
EXPANDED OUR HIGH WIND WARNING TO INCLUDE
RAWLINS...LARAMIE...WHEATLAND AND CHEYENNE...ESPECIALLY IN LIGHT OF
THE ALMOST ALWAYS ACCURATE GFS LAMP HOURLY WINDS...UPDATED EACH HOUR.

SNOW MACHINE WILL CRANK UP OVER THE SNOWY AND SIERRA MADRE RANGES
WITH LONG TAP OF LOW AND MID LEVEL MOISTURE BEING ADVECTED TOWARDS
OUR MOUNTAINS...THUS HAVE UPGRADED TO A WINTER STORM WARNING FOR
AFOREMENTIONED MOUNTAINS...ESPECIALLY WITH EXPECTED STRONG WINDS
PRODUCING NEAR WHITEOUT CONDITIONS AT TIMES IN BLOWING SNOW.

TONIGHT...FLOW ALOFT BACKS TO MORE WEST WITH A 50 TO 60 KNOT 700 MB
JETLET ACROSS MUCH OF SOUTHEAST WYOMING AND SOUTHERN NEBRASKA SOUTH
OF A DOUGLAS TO SCOTTSBLUFF LINE. PROGGED LOW AND MID LEVEL
GRADIENTS WILL BE ENOUGH TO WARRANT CONTINUATION OF THE HIGH WIND
WARNING ACROSS RAWLINS...LARAMIE...BORDEAUX...ARLINGTON...VEDAUWOO
AND THE FOOTHILLS OF LARAMIE COUNTY WEST OF CHEYENNE. WITH SOME
DECREASE IN WINDS IN THE EVENING AND SOME DECOUPLING...WILL LEAVE
CHEYENNE AND WHEATLAND OUT OF THE HIGH WIND WARNING.

WIDESPREAD SNOW AND BLOWING SNOW WILL CONTINUE DUE TO OROGRAPHICS
ACROSS THE SNOWY AND SIERRA MADRE RANGES. RELATIVELY BALMY OVERNIGHT
MINIMA TO THE LEE OF THE LARAMIE RANGE DUE TO DECENT WINDS.

THURSDAY...WIND MACHINE CRANKS AND RAMPS UP AGAIN WITH CRAIG TO
CASPER 700 MB HEIGHT DIFFERENCES IN EXCESS OF 70 METERS. IMPRESSIVE
50 TO 65 KNOT NORTHWEST TO SOUTHEAST ORIENTED 700 MB JETLET WILL LIE
FROM WHEATLAND TO SIDNEY...AND SOME OF THESE STRONG WINDS WILL
LIKELY BE ABLE TO BE TRANSPORTED TO THE SURFACE BASED ON PROGGED
OMEGAS AND 500-300 MB AND 700-500 MB QUASIGEOSTROPHIC DOWNWARD
MOTION. THUS...CONTINUATION OF THE HIGH WIND WARNING FOR
RAWLINS...LARAMIE...ARLINGTON...BORDEAUX AND VEDAUWOO...WITH A HIGH
WIND WATCH FOR WHEATLAND...CHEYENNE AND PINE BLUFFS.

OROGRAPHIC SNOWS AND BLOWING SNOW CONTINUES IN EARNEST ACROSS THE
SNOWY AND SIERRA MADRE RANGES.

THURSDAY NIGHT...STRONG 150 KNOT 300 MB JET STREAK MOVES OVER OUR
COUNTIES...THOUGH MID LEVEL WINDS AT 700 MB DECREASE TO 45 TO 50
KNOTS. WILL NEED TO WATCH FOR POSSIBLE EXTENSION OF THE STRONG WINDS
IN THE OVERNIGHT HOURS WITH THE RIGHT FRONT QUADRANT OF THE POWERFUL
150 KNOT 300 MB JET OVERHEAD AND WITH SUBSIDENCE IN THE WAKE OF THE
LOW AMPLITUDE SHORTWAVE TROUGH PASSAGE. SNOW EXPECTED TO TAPER OFF
BY MIDNIGHT OVER THE SNOWY AND SIERRA MADRE RANGES...THUS THE
MIDNIGHT EXPIRATION TIME LOOKS DECENT.

FRIDAY...TRANSITORY LOW AMPLITUDE SHORTWAVE RIDGE ALOFT MOVES
OVERHEAD. WINDS LOOK TO CRANK UP AGAIN...ESPECIALLY IN THE
AFTERNOON...AS ANOTHER 700 MB 50 TO 65 KNOT JETLET STREAKS OVERHEAD
FROM RAWLINS TO LARAMIE TO CHEYENNE AND SCOTTSBLUFF. OROGRAPHIC
SNOWS START AGAIN OVER THE SNOWY AND SIERRA MADRE RANGES IN MOIST
WEST NORTHWEST FLOW ALOFT.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY NIGHT)
ISSUED AT 435 AM MST WED FEB 12 2014

00Z MODELS CONTINUE TO SHOW A PROGRESSIVE ZONAL PATTERN THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK. STRONG WINDS WILL CONTINUE FRIDAY
NIGHT MAINLY ALONG AND WEST OF INTERSTATE 25 AS A SHORTWAVE MOVES
ACROSS THE NORTHERN PLAINS AND DEEPENS THE LEESIDE PRESSURE TROUGH.
GENERALLY 5MB/6HR PRESSURE FALLS ARE PROGGED IN THIS TROUGH WHICH IS
FAVORABLE FOR PRODUCING A STRONG SFC PRESSURE GRADIENT ACROSS THE
FORECAST AREA. THIS GRADIENT ALONG WITH DEEP SUBSIDENCE FROM
MOUNTAIN WAVE ACTIVITY WILL PRODUCE THE STRONG SFC WINDS ACROSS
SOUTHEAST WYOMING. 700 MB WINDS OF 65 TO 75 KTS AT THIS TIME MEANS
SFC GUSTS COULD BE 70 MPH OR HIGH IN THE MORE FAVORABLE LOCATIONS
FOR STRONG WINDS SUCH AS BORDEAUX AND ARLINGTON. THE UPPER JET WILL
MOVE OVERHEAD THROUGH THIS TIME AS WELL AND WILL BRING WITH IT
INCREASING MIDLEVEL PACIFIC MOISTURE. THE COLD FRONT ASSOCIATED WITH
THIS SYSTEM LOOKS TO MOVE ACROSS THE CWA SATURDAY MORNING...AND SO
THE COMBINATION OF OROGRAPHICS AND SFC FORCING WILL BRING AT LEAST A
CHANCE FOR RAIN/SNOW TO NORTHERN AND WESTERN ZONES NOT AFFECTED BY
DOWNSLOPE DRYING. DRY AND SLIGHTLY COOLER TEMPS WILL OCCUR ON
SATURDAY IN THE WAKE OF THIS SYSTEM...ALONG WITH BREEZY TO WINDY
CONDITIONS. AN UPPER LEVEL RIDGE WILL BUILD OVERHEAD SATURDAY NIGHT
AND SUNDAY AS AN UPPER TROUGH MOVES INTO THE PACIFIC COASTAL STATES.
THE LEESIDE SFC TROUGH WILL DEEPEN ONCE AGAIN AHEAD OF THE UPPER
WAVE...AND THEREFORE WILL SEE CONTINUED BREEZY TO WINDY CONDITIONS
ACROSS THE REGION WITH A HIGH LIKELIHOOD TEMPS ACROSS THE EASTERN
PLAINS WILL TOP THE 60 DEGREE MARK FOR SUNDAY. THIS SYSTEM WILL MOVE
ACROSS THE ROCKIES SUNDAY NIGHT WITH SNOW/RAIN CHANCES INCREASING
SUNDAY AFTERNOON AND NIGHT IN ADVANCE OF THE WAVE. ENERGETIC ZONAL
FLOW WILL THEN REMAIN OVERHEAD THROUGH MONDAY AND TUESDAY WITH THE
BULK OF MOISTURE CONFINED TO THE PAC NORTHWEST. EXPECTING
MILD...BREEZY TO WINDY...AND DRY CONDITIONS TO CONTINUE THROUGH THIS
TIME.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY MORNING)
ISSUED AT 1025 AM MST WED FEB 12 2014

MAINLY VFR CONDITIONS THROUGH THE TAF PERIOD. SOUTHWEST WINDS WILL
OCCASIONALLY GUST TO 35-40 KTS AT THE SOUTHEAST WY SITES.
EXPECTING THE BREEZIEST CONDITIONS OVER THE PANHANDLE FROM AROUND
22-06Z. MVFR CIGS/VIS IN LIGHT SNOW SHOWERS WILL BE POSSIBLE AT
RWL LATE THIS AFTN INTO THE EVENING.

&&

.FIRE WEATHER...
ISSUED AT 435 AM MST WED FEB 12 2014

MILD AND WINDY CONDITIONS WILL OCCUR OVER THE DISTRICT THROUGH MUCH
OF THIS WEEK...WITH ACCUMULATING SNOW EXPECTED IN THE SNOWY RANGE
AND SIERRA MADRE MOUNTAINS TODAY THROUGH SATURDAY. HUMIDITIES LOOK
TO REMAIN 25 PERCENT OR HIGHER THROUGH EARLY NEXT WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM 2 PM THIS AFTERNOON TO MIDNIGHT MST
     THURSDAY NIGHT FOR WYZ112-114.

     HIGH WIND WARNING UNTIL 4 PM MST THURSDAY FOR WYZ106-109-110-
     115>117.

     HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR WYZ104-105-
     107-113-118.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON FOR
     WYZ107-118-119.

NE...NONE.
&&

UPDATE...TJT
SHORT TERM...RUBIN
LONG TERM...RJM
AVIATION...FINCH
FIRE WEATHER...RJM
Hazardous weather outlook, Feb 12, 5:25 AM MST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
525 AM MST WED FEB 12 2014

WYZ103>107-109>111-113-115>119-131230-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
525 AM MST WED FEB 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG WESTERLY WINDS ARE EXPECTED TODAY AND TONIGHT FOR MANY
AREAS ALONG AND WEST OF INTERSTATE 25. HIGH WIND WARNINGS ARE IN
EFFECT FOR POTENTIAL GUSTS IN EXCESS OF 60 MPH IN THESE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS ARE EXPECTED ON THURSDAY...AND AGAIN FRIDAY NIGHT INTO
SATURDAY FOR MANY AREAS ALONG AND WEST OF INTERSTATE 25. GUSTS IN
EXCESS OF 60 MPH ARE POSSIBLE IN THESE AREAS THROUGH THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101-102-108-131230-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-GOSHEN COUNTY-
525 AM MST WED FEB 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST TO NORTHWEST WINDS UP TO 50 MPH ARE POSSIBLE ACROSS
THE PLAINS OF SOUTHEAST WYOMING THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY WEST TO NORTHWEST WINDS UP TO 50 MPH ARE POSSIBLE ACROSS
THE PLAINS OF SOUTHEAST WYOMING AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ112-114-131230-
SIERRA MADRE RANGE-SNOWY RANGE-
525 AM MST WED FEB 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO HEAVY SNOW IS EXPECTED IN THE SNOWY RANGE AND SIERRA
MADRE MOUNTAINS BEGINNING THIS AFTERNOON. A WINTER STORM WARNING
IS IN EFFECT THROUGH THURSDAY FOR POTENTIAL ACCUMULATIONS OF 1 TO
2 FEET IN THESE AREAS. STRONG WINDS GUSTING IN EXCESS OF 60 MPH AT
TIMES WILL SEVERELY REDUCE VISIBILITIES AND PRODUCE DANGEROUS
WINTER TRAVEL CONDITIONS THROUGH THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINTER STORM WARNING IS IN EFFECT THROUGH MIDNIGHT FRIDAY FOR
THE COMBINATION OF MODERATE TO HEAVY SNOW AND STRONG GUSTY WINDS
PRODUCING BLOWING SNOW CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Feb 12, 6:35 AM MST, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
635 AM MST WED FEB 12 2014

WYZ106-110-116-121600-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE
635 AM MST WED FEB 12 2014

...GUSTY WEST TO SOUTHWEST WINDS THIS MORNING...

PLEASE WATCH FOR WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS TO 55 MPH THROUGH 9 AM...AT ARLINGTON...ELK MOUNTAIN...
BORDEAUX...VEDAUWOO AND BUFORD.

WHEN YOU ARE DRIVING IN THESE LOCATIONS...INCLUDING ALONG
INTERSTATES 25 AND 80...PLEASE WATCH FOR THE SUDDEN AND STRONG
WIND GUSTS AND PLEASE KEEP A TWO HANDED GRIP ON YOUR STEERING
WHEEL TO AVOID LOSING CONTROL OF YOUR VEHICLE.

RUBIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

41 high wind. Local standard time, as filed.

High Wind, North Snowy Range Foothills

When
February 12, 10:51 AM MST to 11:21 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 69 mph at 12/1646 MST.

High Wind, North Snowy Range Foothills

When
February 12, 10:55 AM MST to 8:45 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Cooper Cove measured sustained winds of 40 mph or higher, with a peak gust of 69 mph at 12/1125 MST.

High Wind, North Snowy Range Foothills

When
February 12, 11:16 AM MST to 5:06 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher, with a peak wind of 68 mph at 12/1241 MST.

High Wind, South Laramie Range

When
February 12, 11:37 AM MST to 1:17 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Vedauwoo measured sustained winds of 40 mph or higher.

High Wind, South Laramie Range

When
February 12, 11:51 AM MST to 3:06 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Lone Tree measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 12/1326 MST.

High Wind, South Laramie Range

When
February 12, 12:16 PM MST to 5:36 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Buford East measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 12/1351 MST.

High Wind, Central Laramie Range and Southwest Platte County

When
February 12, 12:21 PM MST to 10:16 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 12/1826 MST.

High Wind, Laramie Valley

When
February 12, 12:31 PM MST to 9:36 PM MST
Where
Laramie Valley forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

The WYDOT sensor at Quealy Dome measured sustained winds of 40 mph or higher, with a peak gust of 68 mph at 12/1246 MST.

High Wind, North Snowy Range Foothills

When
February 12, 12:46 PM MST to 4:56 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Elk Mountain measured sustained winds of 40 mph or higher, with a peak gust of 66 mph at 12/1311 MST.

High Wind, North Snowy Range Foothills

When
February 12, 1:05 PM MST to 11:30 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 12/1620 MST.

High Wind, Central Laramie County

When
February 12, 3:06 PM MST to 5:16 PM MST
Where
Central Laramie County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The WYDOT sensor at Bear Creek measured sustained winds of 40 mph or higher, with a peak gust of 12/1516 MST.

High Wind, South Laramie Range

When
February 12, 3:06 PM MST to 6:11 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Remount measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 12/1801 MST.

High Wind, North Snowy Range Foothills

When
February 12, 3:56 PM MST to 10:41 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 12/1646 MST.

High Wind, South Laramie Range Foothills

When
February 12, 5:40 PM MST to 10:45 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Otto measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 12/2005 MST.

High Wind, South Laramie Range Foothills

When
February 12, 5:55 PM MST to 11:30 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR sensor at Emkay measured sustained winds of 40 mph or higher, with a peak gust of 77 mph at 12/1945 MST.

High Wind, South Laramie Range Foothills

When
February 12, 7:20 PM MST to 10:25 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Interstate 80 mile marker 353 measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 12/1950 MST.

High Wind, South Laramie Range Foothills

When
February 12, 7:46 PM MST to 11:06 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Wyoming Hill measured sustained winds of 40 mph or higher, with a peak gust of 59 mph at 12/2111 MST.

High Wind, Laramie Valley

When
February 13, 9:16 AM MST to 6:56 PM MST
Where
Laramie Valley forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

The WYDOT sensor at Quealy Dome measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 13/1631 MST.

High Wind, North Snowy Range Foothills

When
February 13, 10:25 AM MST to February 14, 3:45 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 13/1630 MST.

High Wind, South Laramie Range Foothills

When
February 13, 10:45 AM MST to 7:15 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR sensor at Emkay measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 13/1355 MST.

High Wind, Ferris/Seminoe/Shirley Mountains

When
February 13, 11:50 AM MST to 8:50 PM MST
Where
Ferris/Seminoe/Shirley Mountains forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
RAWS
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

A RAWS site near Muddy Gap measured wind gusts of 58 mph or higher, with a peak gust of 69 mph at 13/1150 MST.

High Wind, Laramie Valley

When
February 13, 11:53 AM MST to 11:53 PM MST
Where
Laramie Valley forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

The wind sensor at the Laramie Airport measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 13/1953 MST.

High Wind, North Snowy Range Foothills

When
February 13, 12:01 PM MST to 8:31 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 13/1736 MST.

High Wind, South Laramie Range Foothills

When
February 13, 12:05 PM MST to 3:00 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Interstate 80 mile marker 353 measured sustained winds of 40 mph or higher.

High Wind, Shirley Basin

When
February 13, 12:29 PM MST to 12:59 PM MST
Where
Shirley Basin forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

A mesonet sensor at Medicine Bow measured wind gusts of 58 mph.

High Wind, Laramie Valley

When
February 13, 12:51 PM MST to 5:51 PM MST
Where
Laramie Valley forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

The WYDOT sensor at Herrick Lane measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 13/1636 MST.

High Wind, Central Laramie Range and Southwest Platte County

When
February 13, 1:11 PM MST to 5:01 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher.

High Wind, South Laramie Range Foothills

When
February 13, 1:51 PM MST to 3:06 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Whitaker measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 13/1441 MST.

High Wind, East Platte County

When
February 13, 2:56 PM MST to 3:56 PM MST
Where
East Platte County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

The WYDOT sensor at Coleman measured sustained winds of 40 mph or higher, with a peak gust of 66 mph at 13/1531 MST.

High Wind, Central Carbon County

When
February 13, 3:30 PM MST to 5:00 PM MST
Where
Central Carbon County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The wind sensor at the Rawlins Airport measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 13/1553 MST.

High Wind, Central Carbon County

When
February 13, 3:31 PM MST to 4:31 PM MST
Where
Central Carbon County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The WYDOT sensor at Walcott Junction measured sustained winds of 40 mph or higher.

High Wind, Central Laramie County

When
February 13, 4:51 PM MST to 7:01 PM MST
Where
Central Laramie County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The WYDOT sensor at Bear Creek measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 13/1806 MST.

High Wind, North Snowy Range Foothills

When
February 13, 7:36 PM MST to February 14, 4:01 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 13/2121 MST.

High Wind, Upper North Platte River Basin

When
February 13, 11:16 PM MST to February 14, 12:31 AM MST
Where
Upper North Platte River Basin forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The WYDOT sensor at Skyline measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 13/2326 MST.

High Wind, North Snowy Range Foothills

When
February 14, 3:55 PM MST to February 15, 7:45 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 15/0505 MST.

High Wind, North Snowy Range Foothills

When
February 14, 4:56 PM MST to February 15, 5:31 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 75 mph at 15/0406 MST.

High Wind, North Snowy Range Foothills

When
February 14, 4:56 PM MST to February 15, 8:01 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher, with a peak gust of 64 mph at 14/2156 MST.

High Wind, Laramie Valley

When
February 14, 9:56 PM MST to February 15, 5:41 AM MST
Where
Laramie Valley forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

The WYDOT sensor at Quealy Dome measured sustained winds of 40 mph or higher, with a peak gust of 71 mph at 15/0136 MST.

High Wind, South Laramie Range Foothills

When
February 14, 10:45 PM MST to February 15, 1:15 AM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR sensor at Emkay measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 14/2330 MST.

High Wind, Laramie Valley

When
February 15, 1:26 AM MST to 5:26 AM MST
Where
Laramie Valley forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

The WYDOT sensor at Herrick Lane measured sustained winds of 40 mph or higher, with a peak gust of 66 mph at 15/0436 MST.

High Wind, Snowy Range

When
February 15, 2:52 AM MST to 6:52 AM MST
Where
Snowy Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
RAWS
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The wind sensor at Sawmill Park measured sustained winds of 40 mph or higher.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 494042, 494045, 494051, 494122, 494118, 494109, 494033, 494063, 494046, 494053, 494067, 494121, 494047, 494080, 494084, 494082, 494070, 494064, 494054, 494086, 494030, 494062, 494043, 494083, 494031, 494058, 494034, 494072, 494036, 494037, 494038, 494069, 494049, 494039, 494055, 494044, 494050, 494065, 494088, 494060, and more.